New York, 2007

Hail and Damaging Winds in New York, August 25, 2007

August 25, 2007 · NWS ALY · 20 events in 9 counties and zones

The approach of a cold front from the west, along with a warm, moist and unstable air mass in place, led to the development of scattered strong to severe thunderstorms across eastern New York and western New England during the afternoon and evening hours of Saturday, August 25th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$135,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

The approach of a cold front from the west, along with a warm, moist and unstable air mass in place, led to the development of scattered strong to severe thunderstorms across eastern New York and western New England during the afternoon and evening hours of Saturday, August 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 25, 12:33 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 25, 12:33 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A HOT AND VERY HUMID AIR MASS WILL REMAIN IN PLACE ACROSS THE REGION
THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
AHEAD OF A COLD FRONT APPROACHING FROM THE WEST LATER TODAY. SOME OF
THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE COLD
FRONT WILL PASS THROUGH THE AREA SUNDAY MORNING. THE AIR MASS BEHIND
THE COLD FRONT WILL LESS HUMID AND NOT AS WARM...BUT TEMPERATURES ON
SUNDAY INTO EARLY NEXT WEEK WILL REMAIN ABOVE AVERAGE.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SURFACE LOW PRESSURE CENTER LOCATED JUST NORTH OF THE ST LAWRENCE
VALLEY THIS MORNING...WITH A TRAILING COLD FRONT LAGGING BACK
THROUGH LAKE HURON AND CENTRAL MICHIGAN. THIS FRONT WILL BE THE
FOCUS FOR TRIGGERING CONVECTIVE ACTIVITY LATER TODAY.
HOWEVER...UNTIL THEN NOT MUCH EXPECTED TO DEVELOP WITH STRONG CAP AT
700 MB EVIDENT ON THE 12Z ALB SOUNDING. LOW LEVEL INVERSION AROUND
950 MB WILL EVEN TAKE SOME TIME TO ERODE...WITH LOW STRATUS AND HAZE
PREVALENT ACROSS THE AREA. SCALED BACK POPS CONSIDERABLY FOR THE
REST OF THE MORNING THROUGH LATE AFTERNOON FOR MUCH OF THE AREA.
ONLY THE WESTERN ADIRONDACKS WILL EXPERIENCE INCREASING CHANCES FOR
SCATTERED SHOWERS/T-STORMS LATER THIS AFTERNOON. COULD NOT RULE OUT
A ROGUE STORM FROM THE CAPITAL DISTRICT SOUTH AND EAST...BUT
COVERAGE WILL BE VERY LIMITED WITH CAP IN PLACE AND NO DISCERNIBLE
FORCING.

AS FOR THE SEVERE POTENTIAL FOR TODAY...IT IS CONDITIONAL UPON
STORMS ACTUALLY DEVELOPING FROM ALBANY SOUTHWARD...SINCE THERE WILL
BE PLENTY OF SBCAPE TO FUEL TALL UPDRAFTS BUT COVERAGE SHOULD BE
JUST ISOLATED. SURFACE DEWPOINTS IN THE LOWER TO EVEN MID 70S THIS
MORNING SHOULD DROP SLIGHTLY ONCE LOW LEVEL INVERSION ERODES AND
SOME BLAYER MIXING OCCURS. SO NAM CAPE VALUES WILL PROBABLY BE A BIT
OVERDONE. HOWEVER...ALREADY 2000 J/KG OF MLCAPE ALREADY SEEN IN 12Z
ALB SOUNDING...WITH AROUND 2500-3500 J/KG OF SBCAPE DEVELOPING THIS
AFTERNOON. SO ANY STORMS THAT ARE ABLE TO BUST THROUGH THE CAP WILL
HAVE THE POTENTIAL TO BE STRONG TO SEVERE. WITH ONLY MODEST 0-6 KM
SHEAR AROUND 20-25 KTS...PULSE CELLS WITH WET MICROBURSTS WILL BE
POSSIBLE. AREAS TO THE NORTH AND WEST OF ALBANY WILL BE CLOSER TO
THE COLD FRONT SAGGING SOUTHEAST...SO CONVECTIVE INITIATION WILL NOT
BE AS MUCH OF A PROBLEM THERE. ALSO...DEEP LAYER 0-6 KM BULK SHEAR
VALUES WILL INCREASE TO AROUND 35-40 KTS WHICH SPELLS THE POTENTIAL
FOR STORMS TO ORGANIZE INTO MULTICELL CLUSTERS OR LINES. DAMAGING
WIND GUSTS WILL BE THE MAIN THREAT...ALTHOUGH HAIL CANNOT BE RULED
OUT WITH EXPECTED VIGOROUS UPDRAFTS.

THE SEVERE THREAT MAY CONTINUE FROM ALBANY SOUTH AND EAST THIS
EVENING...BUT THE FRONT WILL BE WEAKENING SO THERE IS UNCERTAINTY
WITH THE EXTENT OF CONVECTIVE COVERAGE AND STRENGTH. IF ANY
ORGANIZED LINES DEVELOP...THEY COULD POSSIBLY HOLD TOGETHER WELL
INTO THE EVENING WITH UNSTABLE ENVIRONMENT PERSISTING.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SUNDAY/...
THE AFOREMENTIONED COLD FRONT IS FORECAST TO SLOW ITS SOUTHWARD
PROGRESS AND BECOME SOMEWHAT DIFFUSE ON SUNDAY. SO WITH THE
REMNANTS OF THE BOUNDARY LAGGING ACROSS THE SOUTHERN HALF OF THE
AREA...THERE WILL STILL BE A THREAT FOR ISOLATED TO SCATTERED
SHOWERS/T-STORMS. THERE WILL NOT BE AS MUCH INSTABILITY OR SHEAR
THOUGH WITH WEAKENING WIND FLOW...SO ANY THUNDERSTORMS THAT
DEVELOP ARE NOT EXPECTED TO BE SEVERE.

ALTHOUGH THE AIRMASS BEHIND THIS FRONT WILL BE LESS HUMID AND
COOLER THAN THE AIRMASS ON SATURDAY...TEMPS WILL REMAIN ABOVE
NORMAL IN THE NEW AIR MASS THROUGH MONDAY WITH.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
RESPITE FROM THE HUMIDITY WILL BE SHORT AS MORE HUMID AIR BEGIN TO
RETURN ON TUESDAY AND WILL REMAIN IN PLACE UNTIL ANOTHER MORE
SIGNIFICANT COLD FRONT MOVES THROUGH LATER IN THE WEEK (MOST LIKELY
LATE WEDNESDAY NIGHT OR THURSDAY).

HIGHS TUESDAY THROUGH WEDNESDAY WILL REMAIN WELL INTO THE 80S WITH
NO PCPN FORECAST. HAVE INCLUDED CHANCE POPS WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT...WITH CLEARING AND COOLER/LESS HUMID WEATHER FOR
FRIDAY AS A LARGE CANADIAN AIRMASS MOVES IN.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
MVFR VSBY SHOULD CONTINUE THROUGH THE AFTERNOON DUE TO PERSISTENT
HAZE. SOME MIXING HAS OCCURRED ACROSS PORTIONS OF CENTRAL
NY...HOWEVER VERY HIGH DEWPOINTS CONTINUING ACROSS EASTERN NY. SOME
IMPROVEMENT MAY OCCUR EARLY THIS EVENING...BUT WILL KEEP VSBY IN
MVFR RANGE WITH THIS TAF ISSUANCE. THE OTHER ISSUE OF THE DAY WILL
BE THE POTENTIAL FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THIS
EVENING. STRONG CAP IN PLACE HAS LIMITED CONVECTIVE DEVELOPMENT THUS
FAR. HOWEVER...A COLD FRONT DROPPING SOUTHEAST ACROSS SOUTHERN
ONTARIO AND MICHIGAN SHOULD TRIGGER ISOLATED TO SCATTERED
THUNDERSTORMS. KGFL TO KALB CORRIDOR SHOULD BE AFFECTED STARTING
AROUND 21Z-22Z...WITH ACTIVITY PUSHING SOUTHWARD THIS EVENING TO
NEAR KPOU AROUND 00Z-01Z. SINCE COVERAGE IS NOT EXPECTED TO BE
WIDESPREAD AND STORMS HAVE YET TO DEVELOP...WILL JUST MENTION VCSH
AND CB IN CLOUD GROUP FOR NOW. IFR CONDITIONS WILL BE POSSIBLE
WITHIN ANY THUNDERSTORMS. LATER TONIGHT AS THE COLD FRONT GRADUALLY
SLIDES SOUTHWARD THROUGH THE REGION...SHOWERS AND STORMS SHOULD END
BUT STILL A GOOD DEAL OF MID LEVEL CLOUDS WILL BE AROUND...SO
RADIATION FOG IS NOT ANTICIPATED. HOWEVER...WITH LOW LEVEL MOISTURE
IN PLACE THERE WILL LIKELY BE AT LEAST MVFR VSBY RESTRICTIONS IN
BR/HZ. WINDS WILL TURN NORTHWEST SUNDAY MORNING...ESPECIALLY ONCE
MIXING COMMENCES WITH VFR CONDITIONS RETURNING. THERE COULD BE A
ROGUE SHOWER AT KPOU SUNDAY MORNING INTO EARLY AFTERNOON.

SUN...VFR...ISOLD SHRA/TSRA SOUTH OF KALB.
MON...VFR...NO SIG WX.
TUE...VFR...NO SIG WX.
WED...VFR/MVFR...ISOLATED AFTN SHRA/TSRA.

&&

.FIRE WEATHER...
HAZY...HOT...HUMID CONDITIONS WILL PREVAIL IN ADVANCE OF A COLD
FRONT TODAY INTO THIS EVENING.  THIS FRONTAL SYSTEM WILL PROVIDE
SCATTERED SHOWERS AND THUNDERSTORMS WITH SOME HEAVY RAINFALL
POSSIBLE.  THIS WILL KEEP THE RELATIVE HUMIDITIES RATHER HIGH TODAY
WITH DEWPOINTS INTO THE 70S WHICH EQUATES TO GREATER THAN OR EQUAL
TO 50 PERCENT.  SOUTH WINDS WILL BECOME MORE SOUTHWEST AND INCREASE
IN SPEED TO BETWEEN 10 AND 15 MPH WITH GUSTS TO 20 MPH (POSSIBLY
HIGHER IN THE VICINITY OF THUNDERSTORMS).

FRONTAL SYSTEM SLOWLY MIGRATES SOUTHEAST ACROSS THE REGION TONIGHT
WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED.  THIS WILL
RESULT IN RELATIVE HUMIDITIES GREATER THAN 90 PERCENT.  WINDS WILL
GRADUALLY SHIFT FROM A WESTERLY DIRECTION AT SPEEDS NEAR 10 MPH...TO
WEST-NORTHWEST LATE AT NIGHT AT LESS THAN 10 MPH.

&&

.HYDROLOGY...
RIVER FLOWS CONTINUE VERY LOW WHICH IS THE NORM FOR LATE SUMMER.
A VERY WARM AND HUMID AIR MASS COVERS THE REGION WITH PWAT VALUES
CLOSE TO OR OVER TWO INCHES...SO THERE IS DEFINITE POTENTIAL FOR
TORRENTIAL DOWNPOURS. THE GOOD NEWS IS THE MODELS INDICATE THAT
THE STEERING WINDS WILL NOT ONLY BE IN THE 40 KNOT RANGE...BUT
WILL ALSO BE AT A GOOD ANGLE FROM THE EXPECTED LINE ORIENTATION...
WHICH SUGGESTS FIRST THAT THE CELLS WILL MOVE RIGHT ALONG AND
ALSO THAT TRAINING SHOULD NOT BE A SIGNIFICANT PROBLEM EITHER.
WITH THE VERY MOIST AIR MASS IN PLACE HEAVY DOWNPOURS ARE LIKELY...
WHICH MAY CAUSE SOME MINOR FLOODING OF STREETS...UNDERPASSES...
AND PARKING AREAS DURING AND IMMEDIATELY AFTER THE STORM. SHARP
RISES OF SEVERAL FEET ARE LIKELY ON STREAMS IN THE IMMEDIATE AREA
OF HEAVY RAIN. LARGER STREAMS AND RIVERS WILL ONLY SHOW SLIGHT
INCREASES IN FLOW AND MOST OF THE RAIN WILL SOAK INTO THE GROUND.
COOLER AND DRIER WEATHER WILL FILTER IN BEHIND THE COLD FRONT FOR
SUNDAY THROUGH TUESDAY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...RCK/JPV
LONG TERM...
AVIATION...JPV
FIRE WEATHER...BGM
HYDROLOGY...RCK
Hazardous weather outlook, Aug 25, 1:10 PM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
210 PM EDT SAT AUG 25 2007

NYZ032-033-038>043-047>054-082>084-VTZ013>015-261100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
210 PM EDT SAT AUG 25 2007

...SEVERE THUNDERSTORM WATCH 650 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...
THE MOHAWK AND SCHOHARIE VALLEYS...THE LAKE GEORGE SARATOGA
REGION...THE CAPITAL DISTRICT...AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MID OR LATE THIS
AFTERNOON. THEY WILL BECOME MORE NUMEROUS BY EVENING AS A COLD
FRONT APPROACHES THE REGION. SOME OF THESE STORMS MAY BE SEVERE
WITH DAMAGING WINDS THE PRIMARY THREAT. TORRENTIAL DOWNPOURS MAY
CAUSE FLOODING OF ROADS...UNDERPASSES...AND PARKING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES. IN
EAST CENTRAL NEW YORK...ALBANY...HERKIMER...SARATOGA...WARREN...
FULTON...MONTGOMERY...SCHENECTADY...WASHINGTON...HAMILTON...
RENSSELAER AND SCHOHARIE. IN SOUTHERN VERMONT...BENNINGTON AND
WINDHAM.

CTZ001-013-MAZ001-025-NYZ058>061-063>066-261100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
210 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...THE
MID HUDSON VALLEY...BERKSHIRE COUNTY AND LITCHFIELD COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE
WITH DAMAGING WINDS THE PRIMARY THREAT. TORRENTIAL DOWNPOURS MAY
CAUSE FLOODING OF ROADS...UNDERPASSES...AND PARKING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE THUNDERSTORMS MAY PERSIST THROUGH SUNDAY. THEY
ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The Ft Drum radar (KTYX), 73 km away, was scanning. The volume nearest the first event began at 19:22 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Herkimer

When
August 25, 2:25 PM EST
Where
Herkimer County, 0.69 mi S of Russia
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
43.260, -75.080

Numerous trees and wires were reported down in Russia due to strong thunderstorm winds.

Hail, Saratoga

When
August 25, 3:30 PM EST
Where
Saratoga County, 1.01 mi E of Hadley
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
43.320, -73.850

Nickel sized hail was reported in Hadley.

Thunderstorm Wind, Warren

When
August 25, 3:35 PM EST
Where
Warren County, 1.01 mi W of West Glen Falls
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
43.300, -73.690

Trees and power lines were reported down in and around West Glens Falls, and in several other portions of Warren County due to strong thunderstorm winds.

Thunderstorm Wind, Washington

When
August 25, 3:54 PM EST
Where
Washington County, 0.86 mi SW of Smiths Basin
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.360, -73.530

Trees and wires were reported down on Route 149 between State Route 4 and Route 41 in Kingsbury due to strong thunderstorm winds.

Thunderstorm Wind, Albany

When
August 25, 5:16 PM EST
Where
Albany County, 0.51 mi E of Bethlehem Center
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.600, -73.790

Numerous trees and wires were reported down in Bethlehem Center, and in several other portions within the town of Bethlehem due to strong thunderstorm winds.

Thunderstorm Wind, Rensselaer

When
August 25, 5:30 PM EST
Where
Rensselaer County, 0.69 mi N of East Greenbush
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.590, -73.700

Trees and wires were reported down in East Greenbush due to strong thunderstorm winds.

One tree fell onto a house on California Avenue in East Greenbush, causing minor roof damage.

Thunderstorm Wind, Herkimer

When
August 25, 5:45 PM EST
Where
Herkimer County, Warren
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.830, -74.900

Trees and wires were reported down in Warren due to strong thunderstorm winds.

Thunderstorm Wind, Herkimer

When
August 25, 5:45 PM EST
Where
Herkimer County, West Winfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.880, -75.180

A tree, and several wires were reported down in West Winfield due to strong thunderstorm winds.

Thunderstorm Wind, Rensselaer

When
August 25, 5:53 PM EST
Where
Rensselaer County, 0.86 mi SW of Rensselaer
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.640, -73.740

A tree was reported down on wires in Rensselaer due to strong thunderstorm winds.

Thunderstorm Wind, Rensselaer

When
August 25, 5:53 PM EST
Where
Rensselaer County, Berlin
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.700, -73.380

Trees and wires were reported down in Berlin due to strong thunderstorm winds.

Thunderstorm Wind, Schoharie

When
August 25, 6:10 PM EST
Where
Schoharie County, 0.51 mi W of Jefferson
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.480, -74.610

Trees and wires were reported down in Jefferson due to strong thunderstorm winds.

Thunderstorm Wind, Schoharie

When
August 25, 6:10 PM EST
Where
Schoharie County, Charlotteville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.550, -74.670

Trees and wires were reported down in Charlotteville due to strong thunderstorm winds.

Thunderstorm Wind, Montgomery

When
August 25, 6:20 PM EST
Where
Montgomery County, Canajoharie
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.900, -74.570

Trees were reported down in Canajoharie due to strong thunderstorm winds.

Thunderstorm Wind, Montgomery

When
August 25, 6:20 PM EST
Where
Montgomery County, 0.69 mi N of Ames
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.840, -74.600

Trees were reported down in Ames due to strong thunderstorm winds.

Thunderstorm Wind, Saratoga

When
August 25, 6:50 PM EST to 7:20 PM EST
Where
Saratoga County, Galway
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.020, -74.030

Widespread tree damage was reported near Galway, and in several other portions of Saratoga County between 1850 EST and 1920 EST.

Thunderstorm Wind, Schenectady

When
August 25, 6:55 PM EST
Where
Schenectady County, 0.51 mi W of Schenectady
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.800, -73.930

Trees were reported down in Schenectady due to strong thunderstorm winds.

Thunderstorm Wind, Rensselaer

When
August 25, 7:30 PM EST
Where
Rensselaer County, 0.51 mi W of Schaghticoke
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.900, -73.590

Trees were reported down in Schaghticoke due to strong thunderstorm winds.

Thunderstorm Wind, Washington

When
August 25, 7:35 PM EST
Where
Washington County, Cambridge
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.030, -73.380

Trees and wires were reported down in Cambridge due to strong thunderstorm winds.

Thunderstorm Wind, Schoharie

When
August 25, 7:55 PM EST
Where
Schoharie County, 0.69 mi N of Sharon
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.760, -74.530

Trees were reported down in Sharon due to strong thunderstorm winds.

Lightning, Saratoga

When
August 25, 9:05 PM EST
Where
Saratoga County, Mechanicville
Property damage
$130,000
Reported by
Newspaper
Coordinates
42.900, -73.680

Lightning struck a house in Mechanicville around 2105 LST, causing significant damage to the second floor and attic. The back of the house was gutted, and new furniture inside the house was ruined.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53809, 53810, 53811, 53812, 53813, 53814, 53815, 53816, 53817, 53818, 53819, 53820, 53821, 53822, 53823, 53824, 53825, 53826, 53827, 54159.